Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 156, NWS Fort Worth, TX

May 10, 2021Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2021, 5:34 PM CDT for Parker County, Texas. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2021, 5:34 PM CDT (22:34 UTC)
Expired
May 10, 2021, 6:12 PM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:44 PM CDTHAIL 1.753 Ssw Weatherford, TX
May 10, 5:45 PM CDTHAIL 12 Ssw Weatherford, TXREPORT FROM MPING: QUARTER (1.00 IN.).
May 10, 5:50 PM CDTHAIL 1.25Hudson Oaks, TX
May 10, 5:54 PM CDTHAIL 1.751 Nw Willow Park, TXREPORT FROM MPING: GOLF BALL (1.75 IN.).
May 10, 5:56 PM CDTHAIL 12 N Aledo, TXSOCIAL MEDIA IMAGE OF MEASURED 1 INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

531 
WUUS54 KFWD 102234
SVRFWD
TXC367-102330-
/O.NEW.KFWD.SV.W.0156.210510T2234Z-210510T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
534 PM CDT Mon May 10 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Parker County in north central Texas...

* Until 630 PM CDT.

* At 533 PM CDT, a severe thunderstorm was located 9 miles southwest
  of Weatherford, moving northeast at 30 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is possible.

* This severe thunderstorm will be near...
  Weatherford, Hudson Oaks and Annetta around 600 PM CDT.
  Willow Park and Aledo around 605 PM CDT.

This includes the following highways...
 Interstate 20 between mile markers 393 and 422.
 Interstate 30 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3300 9791 3299 9754 3256 9755 3256 9798
      3265 9804
TIME...MOT...LOC 2233Z 242DEG 26KT 3265 9787 

HAIL...1.25IN
WIND...<50MPH
$$

25
3 follow-up statements
509 
WWUS54 KFWD 102246
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
546 PM CDT Mon May 10 2021

TXC367-102330-
/O.CON.KFWD.SV.W.0156.000000T0000Z-210510T2330Z/
Parker TX-
546 PM CDT Mon May 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR PARKER COUNTY...

At 545 PM CDT, a severe thunderstorm was located just southwest of 
Weatherford, moving northeast at 40 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

The hail core will impact the city of Weatherford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3300 9791 3299 9754 3256 9755 3256 9798
      3265 9804
TIME...MOT...LOC 2245Z 235DEG 33KT 3272 9776 

HAIL...1.50IN
WIND...<50MPH
 
$$

25
457 
WWUS54 KFWD 102253
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
553 PM CDT Mon May 10 2021

TXC367-102330-
/O.CON.KFWD.SV.W.0156.000000T0000Z-210510T2330Z/
Parker TX-
553 PM CDT Mon May 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR PARKER COUNTY...

At 553 PM CDT, a severe thunderstorm was located over Hudson Oaks, or
near Weatherford, moving northeast at 40 mph.

HAZARD...Golf ball size hail.

SOURCE...Public.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe storm will be near...
  Azle and Reno around 615 PM CDT.
  Briar around 620 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3300 9791 3299 9754 3256 9755 3256 9798
      3265 9804
TIME...MOT...LOC 2253Z 235DEG 33KT 3276 9770 

HAIL...1.75IN
WIND...<50MPH
 
$$

25
563 
WWUS54 KFWD 102312
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
612 PM CDT Mon May 10 2021

TXC367-102322-
/O.CAN.KFWD.SV.W.0156.000000T0000Z-210510T2330Z/
Parker TX-
612 PM CDT Mon May 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR PARKER COUNTY IS CANCELLED...
        
The storm that prompted the warning has weakened below severe limits 
and has moved into Tarrant County. As a result, the warning for 
Parker County has been cancelled early.

LAT...LON 3300 9791 3299 9754 3256 9755 3256 9798
      3265 9804
TIME...MOT...LOC 2310Z 242DEG 26KT 3282 9756 

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:39 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 10, 3:39 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
339 PM CDT Mon May 10 2021

...New Long Term...

.SHORT TERM... /Issued 1243 PM CDT Mon May 10 2021/
/Through Tuesday/

Broad upper-level cyclonic flow is now entrenched across virtually
all of the CONUS, which has helped to push a strong, late-season
cold front south to near the TX Gulf Coast. The 12Z RAOB from FWD
shows steep lapse rates aloft, with MUCAPE near 2000 J/kg.
Thunderstorms that developed earlier (and are still ongoing) are
rooted around 850 mb, some of which have been able to tap into
this impressive though elevated instability. A few thunderstorms
became severe and even supercellular, with a few reports of hail
to up 1.5" in diameter being received.

Showers and thunderstorms will continue across parts of North TX
this afternoon as the 850 mb cold front remains stretched across
the region. These thunderstorms will shift south and east later
this afternoon, impacting East TX. The combination of the
continuing precipitation, dense cloud cover, and cold air
advection will also keep high temperatures in the 60s for most of
the region. To put this in perspective, the forecast highs for
today are more in line with the normal lows for the second week of
May. Despite this, the record low max of 57 F at DFW and 63 F at
Waco have both already been topped, so while cool, not
unprecedented.

A brief break in precipitation is expected overnight tonight as
upper-level heights rise slightly in the wake of the departing
shortwave trough. Some patchy light drizzle and showers may
continue, but heavy rain and thunderstorms are not generally
expected until Tuesday morning. By Tuesday morning, the next
embedded shortwave trough will approach the region, kicking off
another round of precipitation which is expected to be much more
widespread. Rain and thunderstorm chances will increase from west
to east through the day. There is some uncertainty on how
widespread and continuing precipitation will be, but almost
everyone should see precipitation at some point in the day. The
heaviest rainfall amounts are expected to be across southeastern
portions of the FWD CWA near the surface front. Widespread
rainfall accumulations of 2-4 inches will be possible in these
areas. While heavy rainfall is not expected to be widespread
enough to warrant a Flash Flood Watch, some localized flooding may
be possible, as well as some minor river flooding within the
Trinity and Neches basins.

Godwin

&&

.LONG TERM... /NEW/
/Tuesday night Through Next Weekend/

Another cold front arrives in late Tuesday afternoon and night
period across the area, as a strong mid level impulse moves
gradually to the south and east of the CWA through Wednesday
morning. This will continue the highest rain chances across
Central and East Texas, while continuing the well below normal and
wet conditions. I did begin to undercut the NBM PoPs gradually
after midnight and through Wednesday, as the CWA begins to
experience gradually increasing mass subsidence aloft. I
maintained lower thunderstorm possibilities versus actual PoPs, as
enough MUCAPE and steep enough lapse rates linger to allow for
some discharge potential above the cool near surface frontal
layer. Though the potential for localized heavy rainfall and an
isolated flood threat continue Tuesday evening, I expect the
heavier convective rainfall to begin shifting toward the Texas
Coast and the Lower Mississippi River Valley as we move into early
Wednesday. Little diurnal range between low and high temperatures
Wednesday are expected to continue as low level cold advection
and expansive cloud cover keep temperatures from responding.
Continuing cloud cover from weak isentropic low level ascent over
the shallow frontal boundary and light northeast winds will likely
keep things cool and moist Wednesday night. Decreasing clouds and
increasing insolation on Thursday should allow for a gradual
modification of the airmass and a warm up back into upper 60s to
mid 70s on Thursday. This will be the transition day and likely
the trickiest day to forecast temperatures, as temperatures could
be warmer, or cooler if cloud cover decreases more or less than
currently depicted in the forecast.

Increasing ridging aloft across the Western U.S. and Rockies will
bring a drier northwest flow regime across North and Central
Texas by Friday. Shortwave ridging then takes hold for much of the
weekend, before breaking down in response to a lead shortwave
transiting the area well in advance of an organizing and
strengthening trough over the Great Basin well to the west. At the
surface, strengthening lee cyclogenesis across the Central High
Plains will bring gusty southerly surface winds and moisture
return back northward across the area moving into next weekend.
This will also bring the humidity back northward, as well as more
seasonable temperatures indicative of mid-May around here. Lows in
the 60s and humid highs in the 80s will make their return.

Though low convective chances increase late Saturday and into
Sunday, it doesn't appear severe weather will be a major issue
due to a strengthening elevated mixed layer/capping inversion
across the area. The more established severe weather threat
appears to be confined across West Texas and the Texas Panhandle
in the vicinity of an established surface dryline, hotter
temperatures likely in the 90s, and strong instability that
correlate with increasingly divergent mid level flow over that
area. Deterministic models want to cut off and deepen the energy
across the Desert Southwest and Northwest Mexico early next week,
while ensembles prefer a deep, but slow-moving open trough that
brings off and on convective chances to the Southern Plains. As is
usually the case with deep, southern latitude systems, finer
details and and potential for more significant weather will likely
iron themselves out with time.

05/

&&

.AVIATION... /Issued 1243 PM CDT Mon May 10 2021/
/18Z TAFs/

MVFR with occasional IFR continues this morning. CIGs should
remain at low-end MVFR thru the rest of the day, with prevailing
IFR likely by 04Z. SHRA will continue in the vicinity of all TAF
sites through the next 24-30 hours, becoming more numerous after
12Z Tuesday. A few TS will also be possible, particularly during
the morning and afternoon hours Tuesday. IFR will continue through
much of Tuesday, with brief LIFR possible during the morning
hours. Winds will remain from the NE at 8-12 KT, with gusty and
erratic winds possible near stronger TS.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    57  63  57  67  56 /  60  90  60  30  10
Waco                59  68  59  67  56 /  60  90  70  40  10
Paris               54  60  54  65  51 /  70  90  60  20  10
Denton              55  62  55  66  53 /  50  90  50  30  10
McKinney            55  62  55  66  53 /  70  90  60  30  10
Dallas              58  64  57  68  56 /  60  90  60  30  10
Terrell             56  64  56  66  53 /  60  90  70  30  10
Corsicana           59  67  58  67  56 /  60  90  70  40  10
Temple              60  69  59  67  57 /  50  90  70  50  10
Mineral Wells       53  62  55  65  54 /  60  90  50  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 10, 2:55 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
255 PM CDT Mon May 10 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
255 PM CDT Mon May 10 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Low thunderstorm chances continue through tonight. A few strong to
severe storms containing hail are possible. Gusty storm outflow
winds can't be ruled out across eastern Central Texas near a surface
cold front. In addition, brief heavy rainfall may also result in
minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorm chances will continue through Wednesday. While the
overall severe weather threat will be low, localized heavy rainfall
may lead to isolated instances of flash flooding across eastern
Central Texas late Tuesday into Tuesday night. Mainstem rivers
across this area may also experience enough run off for the potential
for minor flooding in nearby farmland.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, May 10, 12:49 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     HAIL             WOLFE CITY              33.37N 96.07W
05/10/2021  E1.25 INCH       HUNT               TX   PUBLIC

            DELAYED REPORT: 1.25 HAIL REPORTED IN WOLFE
            CITY.

&&

JH
Special weather statement, May 10, 3:51 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
351 PM CDT Mon May 10 2021

TXZ093-094-102145-
Grayson TX-Fannin TX-
351 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAYSON AND CENTRAL
FANNIN COUNTIES UNTIL 445 PM CDT...

At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tom Bean, or near Sherman, moving east at 35 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Sherman, Bonham, Van Alstyne, Howe, Whitewright, Bells, Tom Bean,
Savoy, Ector, Dodd City, Ravenna, Bonham State Park, Windom and
Luella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3343 9661 3361 9665 3377 9599 3347 9593
TIME...MOT...LOC 2051Z 257DEG 29KT 3354 9654

Stalley
Special weather statement, May 10, 5:16 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
516 PM CDT Mon May 10 2021

TXZ130-102300-
Erath TX-
516 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR ERATH COUNTY UNTIL 600 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm just
southwest of Stephenville, moving northeast at 30 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Stephenville around 525 PM CDT.

LAT...LON 3230 9847 3251 9847 3251 9807 3224 9795
      3209 9786 3198 9808 3210 9833 3229 9849
TIME...MOT...LOC 2215Z 246DEG 25KT 3221 9825

25
Special weather statement, May 10, 5:23 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
523 PM CDT Mon May 10 2021

TXZ116-117-131-102300-
Hood TX-Palo Pinto TX-Parker TX-
523 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR PARKER...SOUTHEASTERN PALO PINTO
AND HOOD COUNTIES UNTIL 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Lipan, or 15 miles northwest of Granbury, moving
northeast at 30 mph.

Nickel size hail will be possible with these storms.

This cluster of thunderstorms will be near...
  Weatherford, Willow Park, Aledo, Hudson Oaks and Annetta around
  600 PM CDT.

Other thunderstorms within the advisory area will also be capable of
producing small hail.

LAT...LON 3300 9805 3299 9755 3279 9755 3255 9758
      3255 9762 3232 9761 3232 9778 3224 9794
      3251 9807 3251 9833
TIME...MOT...LOC 2221Z 231DEG 27KT 3259 9798

25
Local storm report, May 10, 5:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             STEPHENVILLE            32.22N 98.21W
05/10/2021  E1.25 INCH       ERATH              TX   FIRE DEPT/RESCUE

&&
Local storm report, May 10, 5:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             STEPHENVILLE            32.22N 98.22W
05/10/2021  E0.88 INCH       ERATH              TX   TRAINED SPOTTER

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:40 PM CDTSevere Thunderstorm WarningFWDMills65 min
May 9, 8:45 PM CDTSpecial Weather StatementFWDComanche45 min
May 10, 9:08 AM CDTSpecial Weather StatementFWDCooke37 min
May 10, 9:18 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson57 min
May 10, 10:08 AM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt52 min
May 10, 10:45 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson60 min
May 10, 11:00 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson60 min
May 10, 11:03 AM CDTSpecial Weather StatementFWDFannin42 min
May 10, 11:14 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt46 min
May 10, 11:57 AM CDTSevere Thunderstorm WarningFWDHopkins63 min
May 10, 12:05 PM CDTSpecial Weather StatementFWDDelta40 min
May 10, 12:18 PM CDTSevere Thunderstorm WarningFWDDelta27 min
May 10, 3:51 PM CDTSpecial Weather StatementFWDFannin54 min
May 10, 5:16 PM CDTSpecial Weather StatementFWDErath44 min
May 10, 5:23 PM CDTSpecial Weather StatementFWDHood, Parker37 min
May 10, 5:26 PM CDTSevere Thunderstorm WarningFWDErath34 min
May 10, 6:03 PM CDTSevere Thunderstorm WarningFWDDenton, Wise27 min
May 10, 6:10 PM CDTSpecial Weather StatementFWDDenton, Johnson, Tarrant50 min
May 10, 6:21 PM CDTSevere Thunderstorm WarningFWDTarrant24 min
May 10, 6:24 PM CDTSevere Thunderstorm WarningFWDDenton50 min
May 10, 6:32 PM CDTSpecial Weather StatementFWDDallas28 min
May 10, 6:35 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson27 min
May 10, 6:37 PM CDTSevere Thunderstorm WarningFWDCollin53 min
May 10, 6:45 PM CDTSevere Thunderstorm WarningFWDGrayson43 min
May 10, 6:49 PM CDTSpecial Weather StatementFWDTarrant26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.